Javier de la Rubia, MD; Enric Grau, MD; Isabel Montserrat, MD; Isabel Zuazu, MD; Antonio Payá, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editor: Vitamin K1 (phytonadione) is used mainly as a corrector when there is a high risk of hemorrhage due to vitamin K deficiency. Among the reported complications linked to intravenous infusion of vitamin K1 the most serious is anaphylactic collapse caused by rapid intravenous infusion of the undiluted drug. We report a case of anaphylactic shock that developed during slow intravenous infusion of diluted vitamin K1.
A 41-year-old woman who had had rheumatic fever during childhood and had residual mitral disease underwent right oophorectomy in 1983 that required intravenous administration of vitamin K1. In October 1986, she had
de la Rubia J, Grau E, Montserrat I, et al. Anaphylactic Shock and Vitamin K1. Ann Intern Med. 1989;110:943. doi: https://doi.org/10.7326/0003-4819-110-11-943_1
Download citation file:
Published: Ann Intern Med. 1989;110(11):943.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use